AED & Sex Drive

My Antiepileptic Drug(s) effects my sex drive:

  • Yes

    Votes: 132 54.8%
  • No

    Votes: 47 19.5%
  • Unchanged

    Votes: 23 9.5%
  • Don't Know / N/A

    Votes: 39 16.2%

  • Total voters
    241
Messages
12
Reaction score
0
Points
0
Good Poll

Hmmm interesting poll..........

I wouldnt know since before puberty I was on ACD but what I do know is my "sex drive" is a lot of times a little too high lets just say that it is above normal -if we are talking about what is referred to as "hornyness" then maybe...when I am going out typically I am thinking way too far ahead of myself and whoever I am out with. This has made relationships difficult to handle.
 

behlen

New
Messages
22
Reaction score
0
Points
0
My wife probaly my wife drive has decreased. :)

I have not considere it till just know but yes I would have to say my drive has definately decrease. Probaly from the lack of sleep and being so tired at night. I honestly have not slept more that 4 or 5 hrs a night since my seizures started two years ago. Anyone else have this issue. Not sure is seizures are waking my up or if it medication. Have taken lunest and now ambien but nothing seems to work any suggestions?
 

Paul66

New
Messages
14
Reaction score
0
Points
0
Ambien is a voodoo drug for me. Yes, I have the same issue. 99% of my seizure occur at night while I sleep though. If one occurs I feel fatigued the next day big time. I usually only sleep 5-6 hrs a night and I take all my meds 45 minutes before I sleep. The meds knock me out. including lunesta.
as for sex drive...it has decreased as I've gotten older. call it age though because I've had seizures all my life.
 

Elsie

Stalwart
Messages
267
Reaction score
1
Points
63
ah, ah,...

Been wondering. Put Post-Menopause in the mix and try to figure out what causes anything. I'm below low-libido now.
 

RanMan

Too Much Experience with Epilepsy
Messages
408
Reaction score
0
Points
91
Paul 66

It sounds to me like you may have a case of Sleep Apnea.
Seizures at night could be caused by an obstruction or some sort of blockage of oxygen going to your brain. (snoring)

I have been dx'd with Chronic Obstructive Sleep Apnia.
After my sleep disorders test the Dr. showed me the EEG from one night, I would stop breathing up to 50 times/hour and had 3 seizures and that I was waking up "post ictal" (moody and spaced out)
I have recently purchased a CPAP machine which provides constant air pressure and have noticed a vast improvement.
No more snoring (the whole family sleeps better now), more energy when I wake up, better REM sleep, improved memory (less short term memory loss), and most of all ~ NO MORE NIGHT SEIZURES.
Now maybe my Neurologist can reduce my meds.
I'm surprised that finally after 31 years I finally get an answer.

Randy
 

Endless

Even Keel
Messages
4,466
Reaction score
2
Points
0
I've also found out that sleep apnea is a seizure trigger for me. I'm having sinus surgery to fix some problems and that should help. I think the literally constant sinus infections may be a trigger, too. And when you don't feel good, sex is kinda at the bottom of the list. Plus I'm so exhausted from the Trileptal if I did feel like it, I wouldn't have the energy.

So... sex drive? What sex drive? I'm hoping this will even out when I've been on the Trileptal longer.
 

C0urt

Veteran
Messages
2,473
Reaction score
13
Points
153
Tegtretol hurts mine a little,
but on the same note. I haven't had a major seizure in over a week, so what can ou say really.
 
Messages
72
Reaction score
0
Points
0
Yes...well I think so.
I've just noticed a severe drop in my libido.Not like I was going at it like a Rabbit :roflmao:

But I have noticed it and plan to talk to my doctor about it.
 

p59

New
Messages
43
Reaction score
0
Points
0
:dontknow:Yes it has decreased my sex drive and has cost me my marriage. My soon to be ex-wife says that Epilepsy and the decreased sex drive is not part of her reasons for not wanting to leave but I cannot help but believe that they are. Any thoughts or comments would be great. Lost and confused at this point and not wanting to lose my wife without a fight!
 

googly389

New
Messages
118
Reaction score
0
Points
0
Well, I really hope for me it is just the meds. Before going on Depakote 5 years ago I honestly could not stop thinking about sex. It's a very big self-esteem killer when you're 21 and you should be (safely) having fun....but I plan on getting off of the droopey-kote soon enough.
 

Elaine H

New
Messages
498
Reaction score
0
Points
0
Wow Guys!!!!! I never made a connection between the AED's and libido,I've just been through the dreaded Menopause, have the sex drive of an empty tin of baked beans, and sometimes, it really wouldn't bother me if I never had "whoopie-do" again!!! I'm on Keppra, Trileptal, and Zonegran, I never was a nympho maniac, but for Crissakes, I'm only in my forties, even if George Clooney rang up, I'd still have the proverbial headache!!!!!
Hope you are all ok, I'm still havin' bad wobblers, and still workin' on my book, writing articles, and doing films and radio for the cause, keep smiling guys!!!!!

Lotsalove

Lainey
xxxx
 
Last edited:

p59

New
Messages
43
Reaction score
0
Points
0
Nope my marriage is done she at least came clean and told me that she had an affair when I was still at home and that she has feelings for this other guy. She made her bed and now she gets to sleep in it cause when my medical disability comes thru I am leaving Arizona and going to Colorado for a fresh start on life. Yea For ME!!
 

Minkels

New
Messages
84
Reaction score
0
Points
0
In a Funny Way

Keppra actually made me more *ahem* responsive...which was not a bad thing at all....

Topomax didn't seem to have much of an effect either way...

But Lamictal XR...well let's just say that it would make a wonderful cure for satyrism, nymphomania, and sex addiction...this stuff just kills the libido and it takes FOREVER to orgasm on it :(
 
Messages
1,914
Reaction score
1
Points
0
I Have been a NYmpho but no longer I am going thru the change and listen to the night meds...Vimpat,6mlg of Lorazepam,Zonegran,Keppra.I think thats it. Take me off the lorazepam I would be ok. But not ok. I love sex. I have enough stress. Maybe my s will get better and I won't have to take all that Loraz. after the womanly deed is done. lol
 

Cheryl J

New
Messages
30
Reaction score
0
Points
0
I'm going through the change as well. Maybe the reason that I can deal with it so well is that I'm dating now, no "every night" expectation. Thank goodness, because I think if I was married, we probably would be having problems. You're so right, it can be stressful to the point you don't want him around. Are all those night meds needed?
 
Messages
157
Reaction score
0
Points
0
Keppra does make me tired,don't feel i'v lost the urge for sex but i know im going to be in trouble if i won't be able to complete a full insanity workout,happend everytime i raised my dosage but after couple of months you get used to the fatigue.

btw if all of you would exercise on daily basis it might affect your mood and decrease the fatigue.
 

epileric

Veteran
Messages
4,500
Reaction score
1
Points
163
When I exercised regularly it had a great effect on my moods & energy levels.

I wasn't on Keppra at the time though.
 

Dignan

Stalwart
Messages
625
Reaction score
1
Points
86
I was on Dilantin for many years, in combination with Neurontin. I'm male, had a girlfriend for years, and all was right in the sex dept., unless I was just exhausted or something like that.

Then we discovered Dilantin was hurting my bone density, so I got off of it. I'd had so few seizures (hadn't had one in over 3 years at that point) so we thought we'd just try to end the Dilantin and see how I did. I was still taking a low dosage of Neurontin though (600mgs a day). The weird thing was that as soon as the Dilantin ended, my libido fell thru the floor. Totally gone.

I didnt have a girlfriend anymore so that wasn't a problem really, but it does affect a guy's self esteem to just not even have the desire. After a year, the doc suggested that Neurontin may be causing the sexual effects and I didn't notice them before because the Dilantin was "masking" this effect. So, we decided to get of Neurontin since I hadn't had a seizure during the year since being of Dilantin.

Unfortunately, before we could, I had a seizure. The doc put me on Keppra, and early on as we were ramping up the Keppra dosage, we ended the Neurontin. I immediately noticed an improvement in the libido department. But, it only lasted about a month.

I'm now on my up to my maintenance dose of keppra (1000 mgs per day), and I feel like the libido is going away again. It's like it improved when I first got off Neurontin and now its going away again. Either way, it's still not back to where it was before I got off of Dilantin. Docs don't know what to think either..

My only other med option at this point is Lamictal, but I need to do something because I like sex, I'm single, and I'd like to start dating again. I don't feel like trying to date if I don't have the desire for sex because I don't want to be unfair to the woman..

Any men know if Keppra kills desire, or if Lamictal could help? It's frustrating because I've never had a ton of seizure, but I have just enough every so often that they make me take meds.
 
Top